Non-cooperative solutions for estate division problems
In an estate division problem an estate has to be divided among several players whose total entitlement to the estate exceeds its size. This paper extends the non-cooperative approach through a claim game, as initiated by O'Neill (1982), by allowing players to put multiple claims on the same part of the estate, and by considering the case where individual entitlements may exceed the estate. A full characterization of the set of Nash equilibria of the claim game is obtained both for restricted estate division problems, where individual entitlements do not exceed the estate, and for the general case. Variations on the claim game are considered, which result in proportional division in equilibrium.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Nir Dagan & Roberto Serrano & Oscar Volij, 1997.
"A Noncooperative View of Consistent Bankruptcy Rules,"
Economic theory and game theory
005, Nir Dagan.
- Dagan, Nir & Serrano, Roberto & Volij, Oscar, 1997. "A Noncooperative View of Consistent Bankruptcy Rules," Games and Economic Behavior, Elsevier, vol. 18(1), pages 55-72, January.
- Dagan, N. & Serrano, R. & Volij, O.C., 1994. "A Non-Cooperative View of Consistent Bankruptcy Rules," Discussion Paper 1994-11, Tilburg University, Center for Economic Research.
- Volij, Oscar & Dagan, Nir & Serrano, Roberto, 1997. "A Non-Cooperative View of Consistent Bankruptcy Rules," Staff General Research Papers Archive 5130, Iowa State University, Department of Economics.
- Ignacio García-Jurado & Julio González-Díaz & Antonio Villar, 2006. "A Non-cooperative Approach to Bankruptcy Problems," Spanish Economic Review, Springer;Spanish Economic Association, vol. 8(3), pages 189-197, September.
- José Alcalde & María Marco & José Silva, 2008. "The minimal overlap rule revisited," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 31(1), pages 109-128, June.
- Peter Cramton & Robert Gibbons & Paul Klemperer, 1985.
"Dissolving a Partnership Efficiently,"
406, Massachusetts Institute of Technology (MIT), Department of Economics.
- Luis Corchón & Carmen Herrero Blanco, 1995.
"A Decent Proposal,"
Working Papers. Serie AD
1995-25, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
- Berliant, Marcus & Thomson, William & Dunz, Karl, 1992. "On the fair division of a heterogeneous commodity," Journal of Mathematical Economics, Elsevier, vol. 21(3), pages 201-216.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- Berliant, Marcus, 1985. "An equilibrium existence result for an economy with land," Journal of Mathematical Economics, Elsevier, vol. 14(1), pages 53-56, February.
- Legut, J. & Potters, J.A.M. & Tijs, S.H., 1994. "Economies with land : A game theoretical approach," Other publications TiSEM 37ff121d-d79c-4e41-a06a-9, Tilburg University, School of Economics and Management.
- Pálvölgyi Dénes & Peters Hans & Vermeulen Dries, 2010. "A strategic approach to estate division problems with non-homogenous preferences," Research Memorandum 036, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
- Berliant, Marcus & Raa, Thijs ten, 1988. "A foundation of location theory: Consumer preferences and demand," Journal of Economic Theory, Elsevier, vol. 44(2), pages 336-353, April.
When requesting a correction, please mention this item's handle: RePEc:eee:gamebe:v:73:y:2011:i:1:p:39-51. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.